Possible Loss of Contact With Reality Fourth time is a charm and I can really confirm it, or at least, enough to watch the hell out the next time. For the fourth time in a row, I've taken a larger increase in Prednisone to deal with a Lupus flare (not even a huge dose--just 5mg rather than 2mg), and I'm experiencing a weird side-effect that can only be characterized as the one I was warned against so long ago: Loss of Contact With Reality. At the time I read that side-effect, I joked that it made it sound like I should take this drug recreationally.
I still think that was a reasonably funny joke (at least graded on the curve of Jokes Devised In Direct Response to My Having Lupus), but I can tell you, this is not a very fun recreation.
I am basically focusing on reality right now--if I drift off, especially trying to fall asleep, I basically slip into a panic attack. You know that feeling you get when you're drifting of asleep, and you have a micro-dream where you're falling, and you jerk awake in terror? Fun fact: that's a special type of myoclonic jerk known as a "hypnic jerk" or a "hypnagogic jerk." They're interesting; most people get them. However, that moment where you snap awake in terror--that's how I feel all the time just right now.
Which is why I'm keeping busy focusing on talking to y'all right now, rather than just lying in bed freaking the fuck out. Thing is, Prednisone is the only thing really useful in dealing with Lupus flares for me. So if I can't take larger doses without getting crippling panic attacks...well, I don't know what to do then.
So that's what's up with me right now. What's up with you?